Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Constantly tired on my pain meds for sciatica, sleeping 16ish hours per day.

Hello! I herniated my l5/s1 disc a little over a year ago, after many many months of physio, etc, etc I ended up getting surgery. 
After the surgery I still had bad sciatic pain. My doctor originally prescribed me Panadiene Forte and voltaren, but I was constipated and sleeping a lot. Then I tried Targin and voltaren, and was sleeping a lot. Now I am on lyrica and voltaren, and again, I'm sleeping a lot.

I am at university, I struggle to do assignments because I am hardly ever awake, struggle to sit through classes. I have no social life as I am always too tired to go out. Does anyone know of any other pain medication I could try? I have also tried tramadol (has no effect on the pain) and endone (my doctor wont prescribe it anymore as she worries I will become addicted). Gabapentin also made me very drowsy. 

Example of my sleep schedule: I fell asleep at 12 last night, woke up at 11am, its now 7:40 as I write this and I am really struggling to stay awake, I was in bed and decided to get up to write this. 
advertisement

Comments

  • Lyrica is probably what is making you tired.  When I was on it, my short term memory was zapped.  I could not remember crap when I was taking it.  In fact, there is talk that the FDA may issue strict warnings about Lyrica or pull it all together because of the side effects from it.  The alternative medication would probably be Neurontin...but, that is TOTALLY up to your doctor.  It's been on the market longer and is the same classification of medication.  Your best bet is to call your doctor and let them know what you're experiencing and see if they can come up with something that will work for you.

    Good luck in school and feeling better!

    Keith

     

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • The user and all related content has been deleted.
  • advertisement
Sign In or Register to comment.